Louisiana, 2004

Flooding in Louisiana, June 25, 2004

June 25, 2004 · NWS LCH · 4 events in 4 counties and zones

Widespread rains of 2 to 5 inches of rain caused mainly urban and agricultural flooding across Acadiana.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Widespread rains of 2 to 5 inches of rain caused mainly urban and agricultural flooding across Acadiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 25, 9:45 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 25, 9:45 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1045 AM CDT FRI JUN 25 2004

...FLASH FLOOD WATCH TO CONTINUE ACROSS SOUTHEAST TEXAS AND SOUTHERN
AND CENTRAL LOUISIANA TODAY...

.DISCUSSION...THE COMBINATION OF A SERIES OF UPPER LEVEL
SHORTWAVES...TROPICAL MOISTURE FROM THE GULF...AND SURFACE
CONVERGENCE... CONTS TO FAVOR THE NW GULF REGION. WHAT THIS
MEANS IS THAT TEMPS WILL STRUGGLE TO REACH INTO THE UPPER
70S MAYBE NEAR 80 THIS AFTERNOON... WITH LOTS AND LOTS OF RAIN.
AREAS ARE ALREADY SATURATED SO MORE RAIN WILL ONLY AGGRAVATE THE
CONDITIONS...WITH ADDITIONAL RAINS RUNNING INTO THE LOCAL RIVERS AND
BAYOUS.

SEVERAL MORE RIVER LOCATIONS HAVE MOVED INTO FLOOD OR PREDICTED
TO RISE ABOVE FLOOD LEVELS TODAY.

THIS PATTERN RAINS LOOKS TO REMAIN IN PLACE AT LEAST THROUGH THE
WEEKEND.

&&

.LONG-TERM...LITTLE CHANGE EXPECTED. WILL CONTINUE TO CARRY POPS
WELL ABOVE SEASONABLE NORMS.

.PRELIMINARY POINT TEMPS/POPS...
LCH  78  71  85  73  /  100  50  70  40
BPT  78  71  86  72  /  100  50  70  40
AEX  78  69  86  69  /  100  50  70  40
LFT  78  72  84  73  /  80  50  70  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FFA CONTINUES FOR LAZ027>033-041>045-051>055.
TX...FFA CONTINUES FOR TXZ180>182-201-215-216.

&&

K. KUYPER
Hazardous weather outlook, Jun 25, 2:56 AM CST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
356 AM CDT FRI JUN 25 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
260954-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
356 AM CDT FRI JUN 25 2004

.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH IS IN EFFECT TODAY FOR THE ENTIRE FORECAST AREA.
THE REGION REMAINS UNDER A VERY MOIST AND UNSTABLE AIRMASS. SEVERAL
UPPER AIR DISTURBANCES MOVING OVERHEAD WILL MAINTAIN WIDESPREAD
SHOWER AND THUNDERSTORM ACTIVITY THROUGHOUT THE DAY. RAIN AMOUNTS
OF ONE TO TWO INCHES WILL BE COMMON...WITH ISOLATED 5 INCHES
POSSIBLE. A FLOOD WATCH IS NOT IN EFFECT FOR TONIGHT...BUT MAY BE
REQUIRED SHOULD CONDITIONS WARRANT.

.DAYS TWO THROUGH SEVEN...A VERY UNSETTLED WEATHER PATTERN IS
EXPECTED TO CONTINUE. HEAVY RAINS WILL REMAIN A THREAT WITH THE
POSSIBILITY FOR FLOODING. FLOOD WATCHES MAY BE REQUIRED IN THE
COMING DAYS.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL BE POSSIBLE TODAY.

MARCOTTE

In the hours before

Local storm report, Jun 25, 8:07 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
907 AM CDT FRI JUN 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0445 AM     MARINE TSTM WIND 8 SE SABINE PASS        29.65N 93.80W
06/25/2004  55 MPH           XXX                XX   PUBLIC

            OFFSHORE OIL RIG RECORDED 55 MPH WIND GUST

&&

ERICKSON
Local storm report, Jun 25, 10:29 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1129 AM CDT FRI JUN 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1055 AM     MARINE TSTM WIND 60 S CAMERON            28.93N 93.30W
06/25/2004  40 MPH           XXX                XX   MESONET

            RIG WEST CAMERON 368 MEASURED A 35 KNOT WIND GUST

&&

LGE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Acadia

When
June 25, 11:30 AM CST to 6:00 PM CST
Where
Acadia forecast zone
Reported by
LAW ENFORCEMENT

Flood, Lafayette

When
June 25, 11:30 AM CST to 6:00 PM CST
Where
Lafayette forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
30.207, -92.064 (the zone’s center; the record gives no point)

Flood, St. Landry

When
June 25, 11:30 AM CST to 6:00 PM CST
Where
St. Landry forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
30.599, -92.006 (the zone’s center; the record gives no point)

Flood, Vermilion

When
June 25, 11:30 AM CST to 6:00 PM CST
Where
Vermilion forecast zone
Reported by
LAW ENFORCEMENT

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406313, 5406314, 5406315, 5406316.